Aa
A
A
A
Close
Sleep Disorders Community
4.91k Members
Avatar universal

Venlafaxine and Nightmares - has this happened to anyone - will it get better?

I have been on Venlafaxine for a couple of months now and have been the happiest I have been in so long - until today. I had the most explicit harrowing violent nightmare of my life. I am usually a lucid dreamer and know when I'm having a nightmare and can control it but what happened in my dream has scarred me. Today I awoke feeling so foggy, hazy, almost like I have been drugged; feeling like my life now is the dream and that my nightmare was the reality - the nightmare was more real than I feel now. Will I always feel like this? Will I get over my nightmare and put it in its place or will it be one of those things that haunts me forever? I was so happy and great but this has changed me, I can't leave the house, I'm scared to sleep - has anyone else been through this? Will I go back to being how I was before or will I always feel like this? I'm so confused and know that these are all side effects but will I go back to how I was? Thank you for your help in advance xx
1 Responses
1423357 tn?1511089042
My wife takes Venlafaxine to control panic disorder.  She had been on Paxil until it was discovered that Paxil interfered with Tamoxifen she was taking following breast cancer.

She regularly has vivid dreams which will cause her to yell out and talk iun her sleep.  She will also appear to move her legs rhythmically like she's running.  If I wake her up, she'll describe a not so pleasant dream of someone chasing her or something along those lines.  I've heard her speak so clearly, that I've thought she was talking to me.  Other times it's unintelligible.

Whatever you do, DO NOT stop Vanlafaxine (Effexor) without consulting with your physician!  We had a scare this past winter when my wife got ill with the flu and was unable to hold anything down, so stopped all her medication for several days.  By day three her Venlafaxine withdrawals were so severe that we thought it was her illness recurring.  I forced her to begin the Venlafaxine a little at time until she had taken her full dose within a couple of hours.  Later in the evening, she was sitting up and having some soup.  By the next morning, she was up and feeling much better.  There are horror stories from people stopping or trying to get off of it, so use extreme caution.  There is a liquid form of Venlafaxine available for people who are weening off of it so the dose can be reduced slower than cutting a pill in half or quartered.

It's an effective drug for what it does, but the side effect of ceasing it are severe.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Healing home remedies for common ailments
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life
Want to wake up rested and refreshed?
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child